Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Should I stop taking Lipitor?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
i am 66yr,male.very good healt,exercise a lot.
About 4 or5 yrs ago ny doctor precribed lepitor (20mg),because ldl was heigher than hdl although none where above XXXXXXX normal level.
Now hdl is 0.82 mmol/l and hdl is 1.34 mmol/l,both are thus below minimum level.Triglycerides are high at 2.41 mmol/l. Doctor said to continue statins.But i am woried and confused because i read that too low hdl is as XXXXXXX as high ldl.
Shouuld I stop taking statin lepitor.

Male,66 ,6feet,192 pounds,some fat aroud the waist.
Posted Mon, 23 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 27 minutes later

Thanks for writing to us.

The cholesterol lowering drugs like statins lower only the cholesterol like LDL, Triglycerides and VLDL.

These drugs do not decrease HDL levels rather these help in increasing the HDL levels.

Since your HDL levels are decreasing you can add niacin supplementation to your diet to enhance the levels of HDL cholesterol. Do not stop taking the statins.

You should do some lifestyle modification measures like weight management and physical activity.

In addition to the low fat low cholesterol diet, you should add more soluble fibre in your diet.

Good sources of soluble fiber include oats, certain fruits (such as oranges and pears) and vegetables (such as brussels sprouts and carrots), and dried peas and beans. These measures are equally important to increase the good cholesterol.

I hope my answer and recommendations are adequate and helpful.

Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor